Alert archive / Maryland / Areal Flood Advisories in 2016
Areal Flood Advisory 159, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this areal flood advisory at Sep 30, 2016, 7:24 AM EDT for Cecil County, Kent County, Queen Anne's County, Maryland; Kent County, New Castle County, Delaware. It was in force for 4 hr.
The area
The outline as issued.
The facts
- Issued
- Sep 30, 2016, 7:24 AM EDT (11:24 UTC)
- Expired
- Sep 30, 2016, 11:15 AM EDT
- In force
- 4 hr
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
Counties Kent County, DE, New Castle County, DE, Cecil County, MD, Kent County, MD, Queen Anne's County, MD
The radar
The Dover AFB radar (KDOX), 80 km from the middle of the area, began a volume at 11:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 11.4 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 502 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 171 m²/s²
- 0-3 km storm-relative helicity
- 296 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
826
WGUS81 KPHI 301124
FLSPHI
FLOOD ADVISORY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
724 AM EDT FRI SEP 30 2016
DEC001-003-MDC015-029-035-301515-
/O.NEW.KPHI.FA.Y.0159.160930T1124Z-160930T1515Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NEW CASTLE DE-KENT DE-KENT MD-CECIL MD-QUEEN ANNE'S MD-
724 AM EDT FRI SEP 30 2016
THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A
* FLOOD ADVISORY FOR...
NEW CASTLE COUNTY IN NORTHERN DELAWARE...
NORTHWESTERN KENT COUNTY IN CENTRAL DELAWARE...
NORTHEASTERN KENT COUNTY IN NORTHEASTERN MARYLAND...
SOUTHEASTERN CECIL COUNTY IN NORTHEASTERN MARYLAND...
NORTHEASTERN QUEEN ANNE'S COUNTY IN NORTHEASTERN MARYLAND...
* UNTIL 1115 AM EDT
* AT 718 AM EDT...DOPPLER RADAR INDICATED MAINLY LIGHT RAIN WAS
FALLING ACROSS PORTIONS OF THE ADVISED AREA. ALTHOUGH THE RAIN WAS
LIGHTER, CREEKS AND STREAMS WERE STILL RUNNING HIGH. THE CHRISTINA
RIVER WAS OUT OF IT'S BANKS IN SPOTS. OVER THE LAST 36 HOURS,
ABOUT 3 TO 5 INCHES OF RAIN HAS FALLEN ACROSS PORTIONS OF THE
NORTHERN DELMARVA. RUNOFF WILL CONTINUE THROUGH THE MORNING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 3901 7597 3972 7595 3972 7577 3982 7566
3983 7548 3980 7541 3977 7546 3972 7548
3962 7559 3956 7555 3945 7556 3941 7550
3940 7551 3934 7546 3925 7575
$$
KRUZDLO1 follow-up statement
359
WGUS81 KPHI 301511
FLSPHI
FLOOD ADVISORY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1111 AM EDT FRI SEP 30 2016
DEC001-003-MDC015-029-035-301521-
/O.EXP.KPHI.FA.Y.0159.000000T0000Z-160930T1515Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NEW CASTLE DE-KENT DE-KENT MD-CECIL MD-QUEEN ANNE'S MD-
1111 AM EDT FRI SEP 30 2016
...THE FLOOD ADVISORY WILL EXPIRE AT 1115 AM EDT FOR NEW CASTLE...
NORTHWESTERN KENT...NORTHEASTERN KENT...SOUTHEASTERN CECIL AND
NORTHEASTERN QUEEN ANNE'S COUNTIES...
THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT.
LAT...LON 3901 7597 3972 7595 3972 7577 3982 7566
3983 7548 3980 7541 3977 7546 3972 7548
3962 7559 3956 7555 3945 7556 3941 7550
3940 7551 3934 7546 3925 7575
$$
KRUZDLOWhat forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this areal flood advisory went out at Sep 30, 5:57 AM EDT, 1 hour 27 minutes earlier.
Area forecast discussion, Sep 30, 5:57 AM EDT, 1 hour 27 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
557 AM EDT Fri Sep 30 2016
.SYNOPSIS...
A frontal boundary will remain stationary to our south today
through Saturday with high pressure to our north, and an area of
low pressure to our west. The high pressure will begin to break
down Saturday night into Sunday. The low to our west will then
lift through the Great Lakes region and into the northeast over
the weekend, before weakening on Monday. This will pull the
frontal boundary across our area Sunday. High pressure builds to
our north for Tuesday into Thursday with a northeast flow across
the area.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Updated the winds based on current trends. With the latest obs, it
looks like winds are well on their way to diminishing across the
southern half of the region. In addition...based on observations
overnight, it is unlikely that wind advisory criteria will reach
very far inland. Thus...have canceled the wind advisory for all
but the central and northern NJ shore.
Previous near term discussion...Subtle shift in the flow,
primarily in the mid level flow will cause the axis of highest
precipitable water to shift north through the day today. As such,
many models are depicting a lull in precip for the southern half
of our region. However, given how poor models have been handling
this event so far, this remains a very low confidence forecast.
Even with a lull or light precip in Delmarva, flooding issues
could continue as many creeks continue to rise due to the precip
over the last 36 hours (see hydrology section).
As for temperatures, continue to see little swing in diurnal
temperatures due to the precip and persistent cloud cover. Expect
highs to generally be within 10 degrees of the low temps this
morning.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SATURDAY/...
The mid level flow shifts a bit more southwesterly overnight,
this will decrease the moisture advection somewhat. Additionally,
the pressure gradient will continue to relax, meaning low level
flow will drop off sharply through the overnight hours. With very
limited instability, expect all precip overnight to be stratiform
and light.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
Unsettled weather continues to be forecast for much of the
extended period, especially into the weekend.
By Saturday, and especially Sunday, the high to our north begins
to move eastward, and the low to our west will begin lifting back
toward the Great Lakes region. This will eventually pull the
frontal boundary to our south across our area on Sunday. There
will continue to be a chance of showers Saturday through Sunday as
several short wave/vorticity impulses move across the area as the
closed low aloft begins to break down and lift to the northeast.
On Monday, the mid-level low will be moving across the area, and
the surface low to our north will weaken as it moves into New
England. As the mid-level low crosses the area, there could be
some scattered showers affecting the area Monday into Monday
night.
For Tuesday into Thursday, high pressure builds to our north and
noses its way across our area. With the high to our north, an
onshore flow will develop again, which may end up leading to more
cloud cover and cooler conditions. The mid-level trough continues
to slowly move across the area Tuesday, which could keep a chance
of showers across the area. By Wednesday and Thursday, the trough
moves eastward, but with the northeasterly flow and continued
moisture, there could be some light rain or drizzle across the
area.
The focus beyond the extended turns to Hurricane Matthew. The
current tracks from the long term guidance is for the system to
make the turn to the right and away from the coast before reaching
our area. We will need to continue monitoring the forecast over
the next several days for adjustments to the forecast track.
&&
.AVIATION /10Z FRIDAY THROUGH TUESDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY and surrounding areas.
Ceilings should generally be hovering between 700 and 1500 ft AGL
through much of the TAF period. Some guidance shows a several
hours lull in precip through the day. If this comes true, some
locations may see temporary improvement to VFR ceilings through
the day time hours. However, ceilings are expected to lower once
again near or after 00Z.
Winds will stay northeasterly through the TAF period. Wind speeds
should decrease through the day from SW to NE (KACY will likely be
the last TAF site to see gusts drop off).
OUTLOOK...
Saturday-Saturday night...A prolonged period of MVFR or IFR
conditions with periods of rain is expected to affect the TAF
sites through the period. East to northeast winds are expected to
gust 15-20 knots on Saturday.
Sunday-Monday...Some improvement, possibly to VFR. Showers remain
possible.
Monday night-Tuesday...MVFR or IFR conditions likely to return.
Showers remain possible again. East to northeast winds are expected to
gust 15-20 knots on Tuesday.
&&
.MARINE...
Winds along the bay and the far southern coastal waters are below
gale. Thus...replaced the gale warning with a small craft advisory.
Gale conditions continue on the NJ coastal waters, but winds are
expected to decrease through the day. Once winds drop below gale
conditions, a small craft advisory will likely be needed for the
rest of today and tonight due to both wind gusts near 25 kt and
lingering high seas.
OUTLOOK...
Saturday...Winds expected to drop below Small Craft Advisory
levels, however, seas may remain above advisory levels through the
period.
Saturday night-Sunday...Winds and seas expected to drop below Small
Craft Advisory levels.
Sunday night-Monday night...Conditions expected to remain below
Small Craft Advisory levels.
Tuesday...Small Craft Advisory conditions may return to the waters.
RIP CURRENTS...
There is a high risk for the formation of dangerous rip currents
along the NJ shore and the DE beaches today. Wave heights should
slowly diminish through the day.
&&
.HYDROLOGY...
Under normal circumstances, the precip amounts that nearly all
guidance is depicting for today and tonight would not be enough to
cause flooding issues, and given the lack of instability through
the day, expect this event to be transitioning to more of a
stratiform event. However, with some locations in Sussex County DE
now with over 12 inches of rain over the last 36 hours, even light
rain amounts could exacerbate ongoing flooding issues especially
in central and southern Delaware. Therefore, have kept the flood
watch going through 20Z.
As the mid level flow shifts more southwesterly through the
overnight hours tonight, moisture advection should decrease, and
precipitation should continue to decrease.
&&
.TIDES/COASTAL FLOODING...
Minor tidal flooding is expected with the morning high tide cycle
for all but the tidal Delaware River. Based on tidal departures we
saw with the last high tide cycle, water levels this morning
should be solidly in the minor category, but fall short of
moderate thresholds (this morning's high tide is the lower of the
astronomical tides).
As for the high tide cycle this evening, tidal flooding concerns
will depend, to a large part on how quickly the winds drop off
through the day today. For now, am forecasting that winds will
drop off quickly by mid day (except along the far northern shore)
which should lessen the threat for this evening's high tide. This
will need to be revisited through the day.
&&
.CLIMATE...
Georgetown broke its daily rainfall record with 6.52 inches. Here
are today's rainfall records.
Sept 30
ACY 1.76 1964
PHL 2.41 2010
ILG 4.32 2010
TTN 1.50 1924
GED 3.15 1964
This section below will update on Friday.
September will be/is a top 10 warmest month through most of our
forecast area, for the 3rd consecutive month!
Also September will be/is enjoying a second consecutive top 5
warmest month in the period of record for PHL and ABE.
We've run the actual numbers through the 28th, then added the
forecast high/low for 29th and 30th.
Philadelphia: Expect a 73.8 degree average or about 5 degrees above
the monthly normal of 69.1. This will be a #4 or #5 warmest
September on record for Philadelphia.
Philadelphia September average temperature rankings
75.4 -1881
74.5 -2015
74.1 -1931 74.1 -1930
73.8 -2005 and 2016 #4
(small chance PHL avg will be 73.7 or #5 ranking)
72.9 -2010 72.9 - 1921
Philly ranked #7 warmest July followed by a warmest ever August in
the POR dating back to 1874.
Atlantic City: Expect a 71.2 degree monthly average temperature, or
4 degrees above the monthly normal of 67.2. This would equate to
an 8th warmest September in the period of record dating back to 1874.
Atlantic City recorded a #7 warmest July and then a warmest ever
August.
73.3 - 1961
72.8 - 1881
72.3 - 1931 and 1930
71.7 - 1921
71.6 - 2015
71.5 - 1933
71.3 - 2005
71.2 - 2016 #8
71.0 - 2010
70.6 - 2011 and 1906
Allentown: Expect a monthly average of 69.4 degrees, or 5.5
degrees above the monthly normal of 63.9 and a 4th warmest
September on record. Allentown ranked 8th warmest July and #2
warmest August in the period of record.
70.8 - 1961
70.3 - 1980
69.7 - 2015
69.4 - 1931 and 2016
(small chance Allentown will rank #5 at 69.3 degrees)
68.7 - 2005
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Flash Flood Watch until 4 PM EDT this afternoon for PAZ070-071.
NJ...High Rip Current Risk through this afternoon for NJZ014-
024>026.
Flash Flood Watch until 4 PM EDT this afternoon for NJZ016>027.
Coastal Flood Advisory until noon EDT today for NJZ012>014-
020>027.
Wind Advisory until noon EDT today for NJZ014-025-026.
Coastal Flood Advisory from 10 AM this morning to 1 PM EDT
this afternoon for NJZ016.
DE...High Rip Current Risk through this afternoon for DEZ004.
Flash Flood Watch until 4 PM EDT this afternoon for DEZ001>004.
Coastal Flood Advisory until noon EDT today for DEZ002>004.
Coastal Flood Advisory from 10 AM this morning to 1 PM EDT
this afternoon for DEZ001.
MD...Flash Flood Watch until 4 PM EDT this afternoon for MDZ008-012-
015-019-020.
MARINE...Gale Warning until noon EDT today for ANZ452-453.
Gale Warning until 2 AM EDT Saturday for ANZ450-451.
Small Craft Advisory until 11 PM EDT this evening for ANZ454-
455.
Small Craft Advisory until noon EDT today for ANZ430-431.
&&
Synopsis...Robertson
Near Term...Johnson
Short Term...Johnson
Long Term...Robertson
Aviation...Johnson/Robertson
Marine...Johnson/Robertson
Hydrology...
Tides/Coastal Flooding...
Climate...Hazardous weather outlook, Sep 30, 5:53 AM EDT, 1 hour 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 553 AM EDT FRI SEP 30 2016 NJZ001-007>010-015-PAZ054-055-060>062-101>106-011000- SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MERCER-CARBON-MONROE-BERKS- LEHIGH-NORTHAMPTON-WESTERN CHESTER-EASTERN CHESTER- WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS- 553 AM EDT FRI SEP 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. LOCALLY HEAVY RAIN IS POSSIBLE TODAY AND TONIGHT WHICH MAY LEAD TO POOR DRAINAGE FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ008-012-015-019-020-NJZ017>019-PAZ070-071-011000- CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-DELAWARE-PHILADELPHIA- 553 AM EDT FRI SEP 30 2016 ...FLASH FLOOD WATCH IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ002-003-NJZ020>023-027-011000- KENT-INLAND SUSSEX-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- SOUTHEASTERN BURLINGTON- 553 AM EDT FRI SEP 30 2016 ...FLASH FLOOD WATCH IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL NOON EDT TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN DELAWARE AND SOUTHERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. COASTAL FLOOD ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001-NJZ016-011000- NEW CASTLE-SALEM- 553 AM EDT FRI SEP 30 2016 ...FLASH FLOOD WATCH IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... ...COASTAL FLOOD ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 1 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE AND SOUTHERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. COASTAL FLOOD ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ012-013-011000- MIDDLESEX-WESTERN MONMOUTH- 553 AM EDT FRI SEP 30 2016 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL NOON EDT TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND NORTHERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY. LOCALLY HEAVY RAIN IS POSSIBLE TODAY AND TONIGHT WHICH MAY LEAD TO POOR DRAINAGE FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ025-026-011000- COASTAL ATLANTIC-COASTAL OCEAN- 553 AM EDT FRI SEP 30 2016 ...WIND ADVISORY IN EFFECT UNTIL NOON EDT TODAY... ...FLASH FLOOD WATCH IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL NOON EDT TODAY... ...HIGH RIP CURRENT RISK IN EFFECT HROUGH THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH RIP CURRENT RISK. FLASH FLOOD WATCH. WIND ADVISORY. COASTAL FLOOD ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ004-NJZ024-011000- DELAWARE BEACHES-ATLANTIC COASTAL CAPE MAY- 553 AM EDT FRI SEP 30 2016 ...FLASH FLOOD WATCH IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL NOON EDT TODAY... ...HIGH RIP CURRENT RISK IN EFFECT THROUGH THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE AND SOUTHERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH RIP CURRENT RISK. FLASH FLOOD WATCH. COASTAL FLOOD ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ014-011000- EASTERN MONMOUTH- 553 AM EDT FRI SEP 30 2016 ...WIND ADVISORY IN EFFECT UNTIL NOON EDT TODAY... ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL NOON EDT TODAY... ...HIGH RIP CURRENT RISK IN EFFECT THROUGH THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH RIP CURRENT RISK. WIND ADVISORY. COASTAL FLOOD ADVISORY. LOCALLY HEAVY RAIN IS POSSIBLE TODAY AND TONIGHT WHICH MAY LEAD TO POOR DRAINAGE FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-454-455-011000- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 553 AM EDT FRI SEP 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ452-453-011000- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- 553 AM EDT FRI SEP 30 2016 ...GALE WARNING IN EFFECT UNTIL NOON EDT TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ450-451-011000- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- 553 AM EDT FRI SEP 30 2016 ...GALE WARNING IN EFFECT UNTIL 2 AM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Sep 30, 4:24 AM EDT, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
424 AM EDT FRI SEP 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM FLOOD BETHANY BEACH 38.54N 75.07W
09/29/2016 SUSSEX DE DEPT OF HIGHWAYS
ROUTE 1 CLOSED BETWEEN BETHANY BEACH AND DEWEY BEACH
DUE TO WATER ON THE ROADWAY
&&
EVENT NUMBER PHI1602057
SFJLocal storm report, Sep 30, 4:30 AM EDT, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
430 AM EDT FRI SEP 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1246 PM FLOOD 1 SSW MISPILLION LIGHT 38.94N 75.32W
09/29/2016 SUSSEX DE DEPT OF HIGHWAYS
CEDAR BEACH ROAD...ROUTE 36...CLOSED AT LIGHTHOUSE ROAD
DUE TO FLOODING
&&
EVENT NUMBER PHI1602058
SFJLocal storm report, Sep 30, 4:39 AM EDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
439 AM EDT FRI SEP 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 AM FLOOD 1 ESE HOMESTEAD MOBILE 38.60N 75.37W
09/29/2016 SUSSEX DE DEPT OF HIGHWAYS
LONG DRAIN ROAD CLOSED BETWEEN ROUTE 20 AND CROSS KEYS
ROAD DUE TO FLOODING
&&
EVENT NUMBER PHI1602059
SFJLocal storm report, Sep 30, 4:53 AM EDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
453 AM EDT FRI SEP 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 AM FLOOD OAK ORCHARD 38.60N 75.17W
09/29/2016 SUSSEX DE 911 CALL CENTER
MINOR STREET FLOODING REPORTED...TIME ESTIMATED FROM
RADAR
0300 AM FLOOD MILTON 38.78N 75.31W
09/29/2016 SUSSEX DE 911 CALL CENTER
MINOR STREET FLOODING REPORTED...TIME ESTIMATED FROM
RADAR
0650 AM FLOOD 1 ESE HOMESTEAD MOBILE 38.60N 75.37W
09/29/2016 SUSSEX DE DEPT OF HIGHWAYS
LONG DRAIN ROAD CLOSED BETWEEN ROUTE 20 AND CROSS KEYS
ROAD DUE TO FLOODING
0909 AM FLOOD PRESTON 38.71N 75.91W
09/29/2016 CAROLINE MD EMERGENCY MNGR
WATERSTREET AND SHOPTANK RIVER ROAD CLOSED
0909 AM FLOOD AMERICAN CORNER 38.77N 75.82W
09/29/2016 CAROLINE MD EMERGENCY MNGR
RIVER LANDING ROAD CLOSED DUE TO FLOODING
0909 AM FLOOD AMERICAN CORNER 38.77N 75.82W
09/29/2016 CAROLINE MD EMERGENCY MNGR
RICHARDSON ROAD PARTLY CLOSED DUE TO FLOODING.
1246 PM FLOOD 1 SSW MISPILLION LIGHT 38.94N 75.32W
09/29/2016 SUSSEX DE DEPT OF HIGHWAYS
CEDAR BEACH ROAD...ROUTE 36...CLOSED AT LIGHTHOUSE ROAD
DUE TO FLOODING
0142 PM NON-TSTM WND DMG MILFORD 38.91N 75.43W
09/29/2016 SUSSEX DE TRAINED SPOTTER
1 TREE LIMBS BROKEN OFF
0300 PM FLOOD HARBESON 38.72N 75.28W
09/29/2016 SUSSEX DE DEPT OF HIGHWAYS
HARBESON ROAD...ROUTE 5...IS CLOSED IN A COUPLE OF
LOCATIONS. SHOULDERS WASHED OUT BETWEEN ROADS 285 AND
302.
0510 PM FLOOD WOOD BRANCH 38.67N 75.36W
09/29/2016 SUSSEX DE COUNTY OFFICIAL
ROAD FLOODED
0603 PM FLOOD DAGSBORO 38.55N 75.25W
09/29/2016 SUSSEX DE DEPT OF HIGHWAYS
ROUTE 113 FLOODED NEAR RTE 26.
0808 PM FLOOD HARBESON 38.72N 75.28W
09/29/2016 SUSSEX DE DEPT OF HIGHWAYS
HUDSON ROAD FLOODED
1000 PM FLOOD BETHANY BEACH 38.54N 75.07W
09/29/2016 SUSSEX DE DEPT OF HIGHWAYS
ROUTE 1 CLOSED BETWEEN BETHANY BEACH AND DEWEY BEACH
DUE TO WATER ON THE ROADWAY
1130 PM FLOOD MILFORD CROSSING 38.93N 75.44W
09/29/2016 KENT DE 911 CALL CENTER
MINOR FLOODING IN FLOOD PRONE AREAS.
1200 AM HEAVY RAIN CAPE MAY 38.94N 74.90W
09/30/2016 M3.74 INCH CAPE MAY NJ CO-OP OBSERVER
TOTAL FROM MIDNIGHT EDT TO MIDNIGHT EDT. NO SIGNIFICANT
PONDING OF WATER NOTED
0400 AM FLOOD ODESSA 39.46N 75.66W
09/30/2016 NEW CASTLE DE DEPT OF HIGHWAYS
MARL PIT ROAD CLOSED BETWEEN US 13 AND BRICK MILL ROAD
DUE TO WATER ON ROADWAY
0448 AM HEAVY RAIN SUSSEX COUNTY AIRPORT 38.69N 75.36W
09/30/2016 M8.69 INCH SUSSEX DE ASOS
FROM SEPTEMBER 27 THROUGH 430 AM SEPTEMBER 30
&&
EVENT NUMBER PHI1601929 PHI1601930 PHI1602059 PHI1601953 PHI1601954
PHI1601955 PHI1602058 PHI1601998 PHI1602056 PHI1602054 PHI1602055
PHI1602051 PHI1602057 PHI1602050 PHI1602052 PHI1602053 PHI1602060
SFJLocal storm report, Sep 30, 6:28 AM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
628 AM EDT FRI SEP 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0627 AM HEAVY RAIN CENTREVILLE 39.04N 76.07W
09/30/2016 M3.88 INCH QUEEN ANNES MD TRAINED SPOTTER
STORM TOTAL AS OF 6 AM
&&
EVENT NUMBER PHI1602061
SFJLocal storm report, Sep 30, 6:40 AM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
640 AM EDT FRI SEP 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0639 AM HEAVY RAIN 4 NNW HARRINGTON 38.98N 75.60W
09/30/2016 M5.76 INCH KENT DE TRAINED SPOTTER
&&
EVENT NUMBER PHI1602062
SFJThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 30, 2:40 AM EDT | Areal Flood Warning | PHI | Caroline, Queen Anne's | 4 hr |
| Sep 30, 3:34 AM EDT | Areal Flood Advisory | PHI | Cecil, Kent, Queen Anne's | 4 hr |
| Sep 30, 6:44 AM EDT | Areal Flood Warning | PHI | Caroline, Queen Anne's | 4 hr |
| Sep 30, 10:30 AM EDT | Areal Flood Warning | PHI | Caroline, Queen Anne's | 4 hr |
| Sep 30, 2:29 PM EDT | Areal Flood Warning | PHI | Caroline, Queen Anne's | 19 hr |
| Sep 30, 1:40 AM EDT | Coastal Flood Advisory | PHI | Kent, New Castle, Sussex | 13 hr |
| Sep 30, 4:09 AM EDT | River Flood Warning | PHI | New Castle | 13 hr |
| Sep 30, 5:29 AM EDT | Areal Flood Warning | PHI | Sussex | 4 hr |
| Sep 30, 9:02 AM EDT | Areal Flood Warning | PHI | Sussex | 39 hr |
| Sep 30, 3:03 PM EDT | Coastal Flood Advisory | PHI | Kent, Sussex | 20 hr |
| Sep 30, 6:04 PM EDT | Rip Current Statement | PHI | Sussex | 3 hr |
Nearby
Areal Flood Advisories in Maryland, 2016Areal Flood Advisories in Delaware, 2016Every areal flood advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.